Alert archive / Missouri / Wind Advisories in 2025
Wind Advisory 3, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Mar 13, 2025, 2:22 AM CDT for 27 counties in Missouri; Atchison County, Doniphan County, Kansas. It took effect at Mar 14, 2025, 12:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2025, 2:22 AM CDT (07:22 UTC)
- In effect from
- Mar 14, 2025, 12:00 PM CDT
- Expired
- Mar 14, 2025, 3:42 PM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
All 29 counties
Atchison County, KS, Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Howard County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Randolph County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 2563 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
420 WWUS73 KEAX 130722 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 222 AM CDT Thu Mar 13 2025 KSZ025-102-MOZ001>008-011>017-020>025-031>033-039-040-046-132100- /O.NEW.KEAX.WI.Y.0003.250314T1700Z-250315T0300Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy- Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon- Carroll-Chariton-Randolph-Saline-Howard-Cooper- Including the cities of Highland, Elwood, King City, Green City, Cameron, Moberly, Stanberry, Craig, Tarkio, Gallatin, Rock Port, Keytesville, St. Joseph, Trenton, Unionville, Forest City, Marshall, Queen City, Oregon, Union Star, Plattsburg, Chillicothe, Princeton, Braymer, Marceline, Hamilton, Maryville, Kirksville, Stewartsville, Glenwood, Maitland, Polo, Troy, Country Club Villa, Downing, Fayette, New Franklin, La Plata, Savannah, Boonville, Maysville, Breckenridge, Carrollton, Atchison, Brookfield, Brunswick, Albany, Grant City, Wathena, Jamesport, Macon, Salisbury, Fairfax, Bethany, Clarksdale, Milan, Lathrop, Osborn, Glasgow, Lancaster, Mercer, St. Joseph Airport, Greentop, and Mound City 222 AM CDT Thu Mar 13 2025 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM CDT FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Kansas and central, north central, northeast, and northwest Missouri. * WHEN...From noon to 10 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ057-060-103>105-MOZ028>030-037-038-043>045-053-054-132100- /O.NEW.KEAX.HW.A.0002.250314T1600Z-250315T0100Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Ray- Jackson-Lafayette-Cass-Johnson MO-Pettis-Bates-Henry- Including the cities of Kansas City, Weatherby Lake, Excelsior Springs, Higginsville, Osawatomie, Pleasant Hill, Windsor, Liberty, Leavenworth, Louisburg, Kansas City Kansas, Lawson, Butler, Warrensburg, Shawnee, La Cygne, Odessa, Lenexa, Gladstone, Raymore, Pleasanton, Lansing, Paola, Stanley, Belton, Adrian, Rich Hill, Richmond, Weston, Olathe, Parkville, Riverside, Sedalia, Platte City, Fort Leavenworth, Clinton, Concordia, Lexington, Overland Park, Harrisonville, Kearney, Mound City, and Independence 222 AM CDT Thu Mar 13 2025 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...South or southwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Portions of east central and northeast Kansas and central and west central Missouri. * WHEN...From Friday morning through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ https://www.weather.gov/eax CMS
4 follow-up statements
826 WWUS73 KEAX 131938 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 238 PM CDT Thu Mar 13 2025 KSZ025-102-MOZ001>008-011>017-020>025-031>033-039-040-046-140345- /O.CON.KEAX.WI.Y.0003.250314T1700Z-250315T0300Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy- Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon- Carroll-Chariton-Randolph-Saline-Howard-Cooper- Including the cities of Moberly, New Franklin, Fairfax, Elwood, Tarkio, Union Star, Breckenridge, Queen City, Albany, Maysville, Plattsburg, Glasgow, Downing, Unionville, Salisbury, Macon, Clarksdale, Marceline, Maitland, Keytesville, King City, Trenton, Milan, Mound City, Maryville, Lathrop, Highland, Bethany, Fayette, Cameron, Kirksville, Osborn, Savannah, Marshall, Braymer, Boonville, Atchison, St. Joseph, Chillicothe, Brunswick, Glenwood, Oregon, Forest City, Brookfield, Lancaster, Polo, Jamesport, Stanberry, Grant City, Greentop, Stewartsville, Country Club Villa, Wathena, Princeton, Rock Port, Mercer, Hamilton, Carrollton, Green City, Troy, Craig, St. Joseph Airport, La Plata, and Gallatin 238 PM CDT Thu Mar 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM CDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of northeast Kansas and central, north central, northeast, and northwest Missouri. * WHEN...From noon to 10 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ057-060-103>105-MOZ028>030-037-038-043>045-053-054-140345- /O.CON.KEAX.HW.A.0002.250314T1600Z-250315T0100Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Ray- Jackson-Lafayette-Cass-Johnson MO-Pettis-Bates-Henry- Including the cities of Parkville, Concordia, Raymore, Pleasanton, Lansing, Higginsville, Kansas City Kansas, Butler, Rich Hill, Kearney, Louisburg, Overland Park, Kansas City, Clinton, Mound City, Windsor, Paola, Stanley, Sedalia, Harrisonville, Weatherby Lake, Adrian, Platte City, Lexington, Liberty, Richmond, Osawatomie, Leavenworth, Independence, Excelsior Springs, Belton, Shawnee, Fort Leavenworth, Lawson, Warrensburg, Pleasant Hill, Odessa, Gladstone, Riverside, La Cygne, Olathe, Weston, and Lenexa 238 PM CDT Thu Mar 13 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Portions of east central and northeast Kansas and central and west central Missouri. * WHEN...From Friday morning through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ https://www.weather.gov/eax
464 WWUS73 KEAX 132001 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 301 PM CDT Thu Mar 13 2025 KSZ025-102-MOZ001>008-011>017-020>025-031>033-039-040-046-141000- /O.CON.KEAX.WI.Y.0003.250314T1700Z-250315T0300Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison- Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy- Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon- Carroll-Chariton-Randolph-Saline-Howard-Cooper- Including the cities of Moberly, New Franklin, Fairfax, Elwood, Tarkio, Union Star, Breckenridge, Queen City, Albany, Maysville, Plattsburg, Glasgow, Downing, Unionville, Salisbury, Macon, Clarksdale, Marceline, Maitland, Keytesville, King City, Trenton, Milan, Mound City, Maryville, Lathrop, Highland, Bethany, Fayette, Cameron, Kirksville, Osborn, Savannah, Marshall, Braymer, Boonville, Atchison, St. Joseph, Chillicothe, Brunswick, Glenwood, Oregon, Forest City, Brookfield, Lancaster, Polo, Jamesport, Stanberry, Grant City, Greentop, Stewartsville, Country Club Villa, Wathena, Princeton, Rock Port, Mercer, Hamilton, Carrollton, Green City, Troy, Craig, St. Joseph Airport, La Plata, and Gallatin 301 PM CDT Thu Mar 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM CDT FRIDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of northeast Kansas and central, north central, northeast, and northwest Missouri. * WHEN...From noon to 10 PM CDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ057-060-103>105-MOZ028>030-037-038-043>045-053-054-141000- /O.CON.KEAX.HW.A.0002.250314T1600Z-250315T0100Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Ray- Jackson-Lafayette-Cass-Johnson MO-Pettis-Bates-Henry- Including the cities of Parkville, Concordia, Raymore, Pleasanton, Lansing, Higginsville, Kansas City Kansas, Butler, Rich Hill, Kearney, Louisburg, Overland Park, Kansas City, Clinton, Mound City, Windsor, Paola, Stanley, Sedalia, Harrisonville, Weatherby Lake, Adrian, Platte City, Lexington, Liberty, Richmond, Osawatomie, Leavenworth, Independence, Excelsior Springs, Belton, Shawnee, Fort Leavenworth, Lawson, Warrensburg, Pleasant Hill, Odessa, Gladstone, Riverside, La Cygne, Olathe, Weston, and Lenexa 301 PM CDT Thu Mar 13 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Portions of east central and northeast Kansas and central and west central Missouri. * WHEN...From Friday morning through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ https://www.weather.gov/eax
617 WWUS73 KEAX 140611 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 111 AM CDT Fri Mar 14 2025 KSZ025-102-MOZ020-021-142030- /O.UPG.KEAX.WI.Y.0003.250314T1700Z-250315T0300Z/ /O.NEW.KEAX.HW.W.0003.250314T1600Z-250315T0100Z/ Atchison KS-Doniphan-Buchanan-Clinton- Including the cities of Troy, Atchison, Wathena, St. Joseph, Highland, Cameron, St. Joseph Airport, Lathrop, Plattsburg, and Elwood 111 AM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...South winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...In Kansas, Atchison KS and Doniphan Counties. In Missouri, Buchanan and Clinton Counties. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ057-060-103>105-MOZ028>030-037-038-043>045-053-054-142030- /O.UPG.KEAX.HW.A.0002.250314T1600Z-250315T0100Z/ /O.NEW.KEAX.HW.W.0003.250314T1600Z-250315T0100Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Ray- Jackson-Lafayette-Cass-Johnson MO-Pettis-Bates-Henry- Including the cities of Mound City, Weston, Odessa, Leavenworth, Stanley, Lexington, La Cygne, Parkville, Lawson, Harrisonville, Kearney, Adrian, Platte City, Osawatomie, Sedalia, Clinton, Olathe, Riverside, Concordia, Lansing, Louisburg, Gladstone, Liberty, Warrensburg, Raymore, Butler, Pleasant Hill, Excelsior Springs, Windsor, Shawnee, Paola, Richmond, Pleasanton, Lenexa, Rich Hill, Kansas City Kansas, Overland Park, Weatherby Lake, Independence, Kansas City, Higginsville, Belton, and Fort Leavenworth 111 AM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of east central and northeast Kansas and central and west central Missouri. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MOZ001>008-011>017-022>025-031>033-039-040-046-142030- /O.CON.KEAX.WI.Y.0003.250314T1700Z-250315T0300Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Caldwell- Livingston-Linn MO-Macon-Carroll-Chariton-Randolph-Saline-Howard- Cooper- Including the cities of Greentop, Macon, Mound City, Breckenridge, Carrollton, Brunswick, Forest City, Princeton, Fairfax, Glenwood, Fayette, Craig, Green City, Tarkio, Albany, Braymer, Marceline, Gallatin, Keytesville, Milan, Kirksville, Hamilton, Brookfield, Grant City, Jamesport, Stanberry, Queen City, Country Club Villa, Stewartsville, Downing, Maitland, Union Star, Clarksdale, Unionville, Mercer, Bethany, La Plata, King City, Salisbury, Marshall, Chillicothe, Trenton, Moberly, Rock Port, Polo, Oregon, Boonville, Maysville, Maryville, Savannah, Osborn, Lancaster, Glasgow, and New Franklin 111 AM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, north central, northeast, and northwest Missouri. * WHEN...From noon today to 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ https://www.weather.gov/eax BMW
409 WWUS73 KEAX 142042 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 342 PM CDT Fri Mar 14 2025 MOZ001>008-011>017-022>025-031>033-039-040-046-150200- /O.UPG.KEAX.WI.Y.0003.000000T0000Z-250315T0300Z/ /O.EXB.KEAX.HW.W.0003.000000T0000Z-250315T0200Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Caldwell- Livingston-Linn MO-Macon-Carroll-Chariton-Randolph-Saline-Howard- Cooper- Including the cities of Craig, Maitland, King City, Bethany, Gallatin, Boonville, Princeton, Chillicothe, Carrollton, Lancaster, Stewartsville, Milan, Glasgow, Unionville, Maysville, Fayette, New Franklin, Tarkio, Polo, Brunswick, Grant City, Trenton, Salisbury, Maryville, Albany, Stanberry, Green City, Braymer, Fairfax, Rock Port, Keytesville, Breckenridge, Marshall, Forest City, Oregon, Brookfield, La Plata, Mound City, Hamilton, Osborn, Macon, Union Star, Kirksville, Clarksdale, Country Club Villa, Downing, Glenwood, Greentop, Queen City, Moberly, Jamesport, Mercer, Marceline, and Savannah 342 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of central, north central, northeast, and northwest Missouri. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ025-057-060-102>105-MOZ020-021-028>030-037-038-043>045-053-054- 150200- /O.EXT.KEAX.HW.W.0003.000000T0000Z-250315T0200Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-Buchanan-Clinton-Platte-Clay-Ray-Jackson-Lafayette-Cass- Johnson MO-Pettis-Bates-Henry- Including the cities of Pleasant Hill, Elwood, Shawnee, Louisburg, Fort Leavenworth, Troy, Independence, Leavenworth, Paola, Cameron, Liberty, Platte City, Kansas City, Highland, La Cygne, Lenexa, Gladstone, Warrensburg, St. Joseph Airport, Wathena, Lansing, Kansas City Kansas, Kearney, Adrian, Windsor, Overland Park, Atchison, Pleasanton, Rich Hill, Odessa, Riverside, Excelsior Springs, Harrisonville, Mound City, Sedalia, Concordia, Parkville, Raymore, Weston, Clinton, Lexington, Olathe, Lathrop, St. Joseph, Weatherby Lake, Butler, Plattsburg, Osawatomie, Higginsville, Belton, Lawson, Stanley, and Richmond 342 PM CDT Fri Mar 14 2025 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of east central and northeast Kansas and central, northwest, and west central Missouri. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ https://www.weather.gov/eax BMW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Mar 12, 10:31 PM CDT, 3 hours 51 minutes earlier. Its key messages:
- Strong low pressure system arriving on Friday.
- Near Critical Fire Weather conditions Friday with dry and windy conditions.
- Window for strong to severe thunderstorms late Friday afternoon through Sunset across central and eastern Missouri.
Area forecast discussion, Mar 12, 10:31 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1031 PM CDT Wed Mar 12 2025 .KEY MESSAGES... - Strong low pressure system arriving on Friday. - Near Critical Fire Weather conditions Friday with dry and windy conditions. - Window for strong to severe thunderstorms late Friday afternoon through Sunset across central and eastern Missouri. && .DISCUSSION... Issued at 347 PM CDT Wed Mar 12 2025 Through 2 PM, temperatures across the region have reached the lower to mid 70s F in response to shallow mid-level negative ridging north of the open short wave trough crossing the southern plains. Into Thursday, with the exit of the open short wave trough to the east, the thermal ridge will build back across the region quickly with H850 temps into the lower to mid teens C. South winds will respond accordingly, becoming slightly elevated through the afternoon with the increasing surface pressure gradient ahead of the emerging deepening surface low onto the western high plains. Temperatures could push near 80 F tomorrow afternoon across southeastern Kansas and into west central Missouri. Given we're seeing temps 20 to 25 F above normal, the NBM has struggled a touch, with a nudge toward the 75th percentile necessary to capture proper temps. Friday remains the big focus of the forecast with a highly dynamic system arriving through the day. Anchored by a stout H500 trough lifting east-northeast out of the Southern Plains through midday, a deepening surface low center will emerge and track across northeastern Kansas into northwestern Missouri through the afternoon. Ahead of this system, strong south-southwest flow will develop ahead with wind gusts through midday and the afternoon into the 30s and 40s MPH. Looking at the 1D viewer and DESI probs for dewpoints and winds, some adjustment toward the 90th percentile for winds and 10th percentile for dews was needed to fully capture the impacts. Similar adjustments to temps were needed. Even with those adjustments, still borderline for Red Flag criteria at this moment with respect to RH values, but will refine the forecast tomorrow if a RFW or a Watch is needed. We did coordinate with TOP and ICT, where conditions look more like a slam dunk at this point. In addition to fire weather concerns, there remains a window for strong to severe thunderstorms. Forecast soundings reveal ample moisture through the mid-levels but surface dews are only forecast in the lower to mid 50s F with rather elevated LCLs. The concerning factor of this system is the overall strength of the cyclone, with H500 jet max pushing 100 kts nosing into central Missouri by the late afternoon. The H850 jet will be reaching 50 kts and it won't take much to translate these winds to the surface with low level lapse rates exceeding 10 C/km. Any storm that does pop will have the potential for widespread damaging winds. Not to be outdone but looking at CIPS Analogs earlier this week and today, this system has some analogs to past damaging wind and tornado events in recent memory. A few low-topped supercells cannot be ruled out early with the potential for a quick moving Tor. Generally, the feeling is any storms will fire quickly around 4 PM somewhere along or just east of the US-65 corridor and then quickly move east into central Missouri through 8 to 9 PM. Storm activity farther west cannot be ruled out, but will be highly conditional depending on how quickly southwest dry air intrudes on the back side of this system. Given the cyclone's strength and speed, the window would be vary narrow for the KS/MO border. Latest guidance from the NAMnest is a bit more bullish on scattered initiation. Into Saturday, more seasonable temps will follow, along with some lower percentage chances (~20%) for rain and maybe a snowflake or two across northern Missouri as the Friday system continues to exit northeastward out of the region. Drier and more seasonable temps will follow late Saturday and through Sunday as surface ridging builds into the region. St. Patrick's day looks much warmer as southerly flow re-establishes through the day. Highs on Monday will reach the lower 70s and paired with RH values in the mid 20s, elevated fire weather concerns may develop with winds gusts in the 20s MPH. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 1031 PM CDT Wed Mar 12 2025 VFR conditions expected through the forecast. Light winds overnight will increase and become southerly tomorrow afternoon. Have added some gusts to 20kts given deeper mixing. Wind decrease after sunset and back slightly to the south-southeast or southeast. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Kurtz AVIATION...CDB
Hazardous weather outlook, Mar 12, 2:47 AM CDT, 23 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 247 AM CDT Wed Mar 12 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-130800- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 247 AM CDT Wed Mar 12 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong storm system moves across the region Friday and Saturday. Strong winds are expected, and dry air may result in elevated fire weather concerns. Rain showers are expected, and thunderstorms may become possible. If thunderstorms develop, multiple storms may become severe. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:22 AM CDT | High Wind Watch | EAX | Bates, Cass, Clay, Henry, Jackson, Johnson and 4 more | 23 hr |
| Mar 13, 2:35 AM CDT | Fire Weather Watch | EAX | Bates, Cass, Clay, Henry, Jackson, Johnson and 4 more | 12 hr |
| Mar 13, 2:59 PM CDT | Fire Weather Watch | EAX | Andrew, Atchison, Caldwell, Carroll, Chariton, Daviess and 14 more | 4 hr |
| Mar 13, 2:59 PM CDT | Red Flag Warning | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 31 hr |
Nearby
Wind Advisories in Missouri, 2025Wind Advisories in Kansas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.